Eloise Aimee Parry was rushed to Royal Shrewsbury Hospital after she had a reaction to swallowing slimming tablets, known as dinitrophenol or DNP, and died on 12 April. She was aged 21. A formal cause of her death will be disclosed in due course by the coroner.
West Mercia Police are now advising the public to be aware of the dangers of buying medication online. An investigation has been launched into the circumstances of her death and the tablets are now being tested.
Chief inspector Jennifer Mattinson said: "We are undoubtedly concerned over the origin and sale of these pills and are working with partner agencies to establish where they were bought from and how they were advertised.
"The coroner's report will establish the exact cause of Eloise's death but we urge the public to be incredibly careful when purchasing medicine or supplements over the internet.
"Substances from unregistered websites could put your health at risk as they could be extremely harmful, out-of-date or fake.
"An investigation is being carried out to find out where Eloise bought the pills and we ask anyone with any information that could help us to call 101.
"We continue to support Eloise's family at this incredibly difficult time and our thoughts very much remain with them and Eloise's friends."
Eloise's mother, Fiona, said: "It is such a great sadness that her life ended so soon, and, in many ways, ended before it had really had a chance to begin. There were so many things that she dreamed of doing – travelling, having a career and having a family – things that she never got a chance to experience.
"She will be greatly missed by everyone who knew her and it will be all the good memories of her that we will cherish as we go through the difficult weeks and months ahead."
A spokesman from the Food Standards Agency has warned about the dangers of DNP.
He said: "We advise the public not to take any tablets or powders containing DNP, as it is an industrial chemical and not fit for human consumption. It can be extremely dangerous to human health."